Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 23, 2009, 5:54 AM CDT for Reynolds County, Missouri. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2009, 5:54 AM CDT (10:54 UTC)
- Expired
- Oct 24, 2009, 7:52 AM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 11.92 ft at Oct 23, 2009, 2:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 231054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT FRI OCT 23 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AROUND 2.00 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND LITTLE OR NO FORECAST IN THE
NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-241054-
/O.NEW.KLSX.FL.W.0201.091023T1054Z-091025T0808Z/
/ANNM7.1.ER.091023T0930Z.091023T1800Z.091024T0808Z.NO/
554 AM CDT FRI OCT 23 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL LATE SATURDAY NIGHT.
* AT 5:15 AM FRIDAY THE STAGE WAS 8.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 10.5 FEET THIS AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 10/24 10/25 10/26 10/27 10/28
BLACK RIVER
ANNAPOLIS 8 8.37 7.1 4.5 3.9 3.72 follow-up statements
000
WGUS83 KLSX 240032
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT FRI OCT 23 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AROUND 2.00 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND LITTLE OR NO FORECAST IN THE
NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-250032-
/O.EXT.KLSX.FL.W.0201.000000T0000Z-091025T1836Z/
/ANNM7.1.ER.091023T0930Z.091023T1945Z.091024T1836Z.NO/
732 PM CDT FRI OCT 23 2009
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL SUNDAY AFTERNOON.
* AT 7:15 PM FRIDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...COUNTY ROAD 372 WILL BEGIN FLOODING NEAR THIS
HEIGHT.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK
RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.
THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND
LESTERVILLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 10/24 10/25 10/26 10/27 10/28
BLACK RIVER
ANNAPOLIS 8 11.27 9.8 5.4 4.4 4.0 3.9000
WGUS83 KLSX 241252
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT SAT OCT 24 2009
...THE FLOOD WARNING IS CANCELLED FOR THE...
BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-241322-
/O.CAN.KLSX.FL.W.0201.000000T0000Z-091025T1836Z/
/ANNM7.1.ER.091023T0930Z.091023T1945Z.091024T1021Z.NO/
752 AM CDT SAT OCT 24 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* AT 7:15 AM SATURDAY THE STAGE WAS 7.7 FEET.
* FELL BELOW FLOOD STAGE AT 5:21 AM SATURDAY.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY TOMORROW
MORNING.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK
RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.
THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND
LESTERVILLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 10/25 10/26 10/27 10/28 10/29
BLACK RIVER
ANNAPOLIS 8 7.69 4.5 3.9 3.7 3.7 3.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 23, 4:15 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 23, 4:15 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 415 AM CDT FRI OCT 23 2009 .DISCUSSION... /402 AM CDT FRI OCT 23 2009/ THE UPPER LOW WAS ON THE MOVE THIS MORNING AND WAS LOCATED NEAR OMAHA AT 08Z...WITH THE ATTENDANT COLD FRONT AND A SERIES OF SFC LOWS INVOF OF THE MS RIVER. THE MAIN SHIELD OF RAIN HAS PUSHED OUT OF THE CWA AS THE DRY SLOT HAS PROGRESSED ACROSS THE AREA... LEAVING JUST SOME PATCHY LIGHT RAIN AND DRIZZLE IN ITS WAKE. THE SFC LOWS WILL CONSOLIDATE AND DEEPEN THIS MORNING...LIFTING NEWD TO THE LAKE MICHIGAN VCNTY BY EARLY EVENING IN ASSOCIATION WITH THE LIFTING UPPER LOW. WITH CAA...GUSTY NW WINDS AND SOLID LOW CLOUDS...EXPECT NEARLY STEADY OR A SLIGHT FALL IN TEMPERATURES TODAY. PATCHY LIGHT RAIN AND DRIZZLE SHOULD BE IT AS FAR AS PCPN GOES. A SECOND SHORTWAVE IS FCST TO DIG ACROSS THE AREA TONIGHT BRINGING A NEW SLUG OF MID LEVEL MOISTURE AND SOME WEAK LRG SCALE ASCENT. THIS WILL AT LEAST MAINTAIN THE THREAT OF DRIZZLE TONIGHT ALONG WITH SEEDING THE LOW LEVELS TO BRING A CHANCE OF SOME MEASURABLE LIGHT RAIN TO AREAS ALONG AND NORTH OF I-70. EXPECTING CLOUDS TO CLEAR BY MIDDAY ON SATURDAY WITH WAA COMMENCING BY AFTERNOON AND SOME DECENT TEMP RECOVERY...BUT HIGHS REMAINING BELOW AVERAGE. A NEW TROF WILL DIG INTO THE CENTRAL U.S LATE SAT NIGHT THROUGH MONDAY WITH AN ATTENDANT COLD FRONT PROGRESSING THRU THE CWA SUN NGT INTO EARLY MON. A PRONOUNCED WAA REGIME IN ADVANCE OF THE COLD FRONT COMBINED WITH DECENT MOISTURE AND LARGE SCALE LIFT WILL SUPPORT A GOOD CHANCE OF RAIN SUN INTO SUNDAY NIGHT. THE LATEST GFS...ECMWF...AND CMC GEM ALL SUPPORT THIS SCENARIO I HAVE BUMPED UP POPS. IF THE 12Z RUNS CONTINUE THIS TREND...THEN AT LEAST LIKELY POPS WILL BE IN ORDER. GLASS && .AVIATION... /1213 AM CDT FRI OCT 23 2009/ FOR THE 06Z TAFS...DOUBLE BARRELED SFC LOW PRES SYS CONTINUES LIFTING NE WITH -RA ENDING FM W TO E ALTHOUGH LIFR/IFR CIGS AND -DZ WILL LINGER UNTIL UPPER LVL LOW MOVES OUT OF THE AREA. EXPECTING LIFR/IFR CIGS TO LIFT TO MVFR BY FRI AFTN AND THESE CIGS WILL PERSIST THROUGH THE END OF THE 24HR TAF PD. AT 05Z...CDFNT HAS MOVED THROUGH COU AND WILL CONTINUE MOVING EWD WITH WINDS SHIFTING TO WLY AFTER FROPA. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 23, 4:35 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT FRI OCT 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 435 AM CDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Oct 22, 11:54 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1153 PM HEAVY RAIN SHREWSBURY 38.59N 90.33W
10/22/2009 E2.10 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL SO FAR.
&&
EVENT NUMBER LSX0900275
TESLocal storm report, Oct 23, 3:19 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0316 AM FLASH FLOOD CLAYTON 38.64N 90.33W
10/23/2009 ST. LOUIS MO LAW ENFORCEMENT
FLOODING WAS REPORTED ON HILLSBORO ROAD WEST OF MERAMAC
STATION
&&
EVENT NUMBER LSX0900276
GKSLocal storm report, Oct 23, 3:30 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0329 AM HEAVY RAIN AVISTON 38.61N 89.61W
10/23/2009 M2.60 INCH CLINTON IL TRAINED SPOTTER
2.6 INCHES OF RAIN WITHIN PAST 24 HOURS
&&
EVENT NUMBER LSX0900277
GKSLocal storm report, Oct 23, 5:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0516 AM HEAVY RAIN SHREWSBURY 38.59N 90.33W
10/23/2009 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
SHREWSBURY RECEIVED 2.5 INCHES OF RAINFALL DURING THE
PAST 24 HOURS
&&
EVENT NUMBER LSX0900278
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 8:11 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 59 hr |
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Oct 22, 10:06 PM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 5 hr |
| Oct 22, 11:05 PM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
| Oct 23, 12:57 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 9 hr |
| Oct 23, 5:06 AM CDT | Areal Flood Warning | LSX | Saint Louis | 5 hr |
| Oct 23, 7:21 AM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| Oct 23, 9:51 AM CDT | River Flood Warning | LSX | Jefferson | 25 hr |
| Oct 23, 10:02 AM CDT | Areal Flood Warning | LSX | Knox, Monroe, Shelby | 24 hr |
| Oct 23, 10:07 AM CDT | Areal Flood Warning | LSX | Boone | 6 hr |
| Oct 23, 10:13 AM CDT | Areal Flood Warning | LSX | Saint Louis | 24 hr |
| Oct 23, 11:49 AM CDT | River Flood Warning | LSX | Cole | 9 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.